How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask DrRussMD Your Own Question
DrRussMD
DrRussMD, Board Certified MD
Category: Medical
Satisfied Customers: 65560
Experience:  Board certified Internal medicine and Integrative medicine. Many years of experience all areas.
24257177
Type Your Medical Question Here...
DrRussMD is online now

hi, my 10 month old has been given amoxicillin for an ear and

Customer Question

hi, my 10 month old has been given amoxicillin for an ear and throat infection- when I took him to the doctor he had a slight rash all over him already but very faint and she said it was nothing to worry about. Since he started the medicine yesterday, he woke up with severe nappy rash this morning which has worsened throughout the day, could this be the antibiotic??
Submitted: 4 years ago.
Category: Medical
Expert:  DrRussMD replied 4 years ago.
Hello


I am Dr. Thomas, board certified in internal medicine and I can help you with this and any follow up questions. I cover a lot of ground and might give you an answer or ask for information, but use reply to communicate with me for questions or added details.

This is unlikely unless he has had the antibiotic before.
And since he had the rash before the antibiotic.

However, it still could be the antibiotic if the rash is now spreading.

I would suggest that you play it safe and talk to the doctor today and make a decision.

Most ear infections in kids do not need antibiotics.

OK. If you have further questions or details, use reply to expert.
Otherwise please choose a positive rating . But, still come back if you need to…think of something later, etc. Bonuses are appreciated.